Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 96, NWS Birmingham, AL

April 19, 2020Coosa County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 19, 2020, 6:46 AM CDT for Coosa County, Tallapoosa County, Alabama. It was in force for 44 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2020, 6:46 AM CDT (11:46 UTC)
Expired
Apr 19, 2020, 7:30 AM CDT
In force
44 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.25 in
Wind
80.0 mph

Counties Coosa County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 35 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 6:49 AM CDTTSTM WND DMGHanover, ALANDREWS CHAPEL IN THE HANOVER COMMUNITY HAD SIDING RIPPED OFF AND WINDOWS BLOWN OUT BY WIND-DRIVEN HAIL. NUMEROUS TREES DOWN IN THE AREA.
Apr 19, 6:49 AM CDTTSTM WND DMGRockford, ALWIDEPREAD WIND DAMAGE ACROSS COOSA COUNTY. NUMEROUS TREES DOWN TO THE TALLAPOOSA COUNTY LINE. TIME AND LOCATION APPROXIMATE.
Apr 19, 6:52 AM CDTTSTM WND DMGHanover, ALWINDOWS BLOWN OUT OF A MANUFACTURED HOME. SEA CAMPER SITTING ON GROUND MOVED SIDEWAYS. A PIECE OF FARM EQUIPMENT OVERTURNED. HAIL AT LEAST DIME SIZED REPORTED.
Apr 19, 6:54 AM CDTTSTM WND DMG1 Nne Nixburg, AL100-200 YARD WIDE SWATH OF TREES UPROOTED.
Apr 19, 6:54 AM CDTTSTM WND DMGHissop, ALCORRECTS TIME ON PREVIOUS TSTM WND DMG REPORT FROM HISSOP. MULTIPLE REPORTS OF TREES AND POWER LINES DOWN. REPORTS OF CARS TOPPLED. PHONE SERVICE VERY SPOTTY WITH LIMITED CELLULAR PHONE COVERAGE.
Apr 19, 6:59 AM CDTTSTM WND DMGKellyton, ALBROAD AREA OF TIMBER DAMAGE & EVIDENCE OF HAIL. TREES ONTO HOMES, VEHICLES.
Apr 19, 7:00 AM CDTHAIL 12 S Goodwater, ALSOCIAL MEDIA PHOTO OF LARGE HAIL ACCUMULATION SOUTH OF GOODWATER.
Apr 19, 7:00 AM CDTHAIL 1.75Kellyton, ALWIND-DRIVEN HAIL DAMAGE TO STRUCTURES IN THE AREA. SIZE ESTIMATED VIA PUNCH HOLES ON SIDE OF BUILDING.
Apr 19, 7:02 AM CDTTSTM WND DMGAlexander City, ALREPORTS OF WIDESPREAD TREES DOWN, POWER LINES DOWN AND FIRST RESPONDERS RESPONDING TO ENTRAPMENTS. TIME AND LOCATION APPROXIMATE.
Apr 19, 7:02 AM CDTTSTM WND DMGCentral Alabama Comm Co, AL*** 2 INJ *** VARIOUS WIND DAMAGE ACROSS ALEXANDER CITY AREA. 2 INJURIES REPORTED FROM HOUSE DEBRIS HITTING PEOPLE AFTER TREE FALL.
Apr 19, 7:02 AM CDTTSTM WND DMGKellyton, ALWIDESPREAD, RATHER SIGNIFICANT TREE DAMAGE AND LARGE HAIL REPORTED IN KELLYTON.
Apr 19, 7:05 AM CDTTSTM WND DMGWind Creek State Park, ALNUMEROUS REPORTS TREES DOWN & WIND DAMAGE IN WIND CREEK STATE PARK. MANY RVS AND CAMPERS WERE DESTROYED, MOSTLY FROM FALLEN TREES.
Apr 19, 7:05 AM CDTTSTM WND GST 56Russell Field Airport, ALKALX AWOS REPORTS PEAK WIND GUST OF 49 KNOTS OR 56 MPH.
Apr 19, 7:06 AM CDTHAIL 1Alexander City, ALQUARTER SIZED HAIL REPORTED. POWER OUTAGES WITH POSSIBLE TREE LIMBS DOWN.
Apr 19, 7:06 AM CDTHAIL 1.75Alexander City, ALGOLF BALL SIZE HAIL IN ALEX CITY.
Apr 19, 7:10 AM CDTTSTM WND DMGJacksons' Gap, ALTREES DOWN IN JACKSONS GAP.
Apr 19, 7:20 AM CDTTSTM WND DMGDadeville, AL*** 1 INJ *** CORRECTS TIME ON PREVIOUS TSTM WND DMG REPORT FROM DADEVILLE. WIDESPREAD WIND DAMAGE IN DADEVILLE. AT LEAST ONE REPORTED MINOR INJURY.
Apr 19, 7:35 AM CDTTSTM WND DMGHissop, ALMULTIPLE REPORTS OF TREES AND POWER LINES DOWN. REPORTS OF CARS TOPPLED. PHONE SERVICE VERY SPOTTY WITH LIMITED CELLULAR PHONE COVERAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2020-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2020-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2478 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

267 
WUUS54 KBMX 191146
SVRBMX
ALC037-123-191230-
/O.NEW.KBMX.SV.W.0096.200419T1146Z-200419T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
646 AM CDT Sun Apr 19 2020

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Tallapoosa County in east central Alabama...
  Coosa County in east central Alabama...

* Until 730 AM CDT.

* At 646 AM CDT, a severe thunderstorm was located over Bentleyville,
  or near Weogufka, moving east at 60 mph.

  This is a very dangerous storm.

  HAZARD...80 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Alexander City, Dadeville, Goodwater, Camp Hill, Rockford,
  Kellyton, Weogufka, Jacksons' Gap, New Site, Goldville, Hanover,
  Lyle, Pentonville, Bradford, Cottage Grove, Bentleyville, Moriah,
  Hatchet, Nixburg and Hillabee Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3273 8569 3276 8595 3277 8595 3277 8597
      3276 8597 3281 8639 3307 8633 3311 8559
      3284 8559
TIME...MOT...LOC 1146Z 271DEG 54KT 3297 8629 

HAIL...1.25IN
WIND...80MPH
 
$$

40/Sizemore
3 follow-up statements
691 
WWUS54 KBMX 191153
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
653 AM CDT Sun Apr 19 2020

ALC037-123-191230-
/O.CON.KBMX.SV.W.0096.000000T0000Z-200419T1230Z/
Tallapoosa AL-Coosa AL-
653 AM CDT Sun Apr 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR TALLAPOOSA AND EASTERN COOSA COUNTIES...

At 653 AM CDT, a severe thunderstorm was located over Crewsville, or
near Rockford, moving east at 60 mph.

This is a very dangerous storm.

HAZARD...80 mph wind gusts and golf ball size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Alexander City, Dadeville, Goodwater, Camp Hill, Rockford, Kellyton,
Jacksons' Gap, New Site, Goldville, Hanover, Pentonville, Bradford,
Cottage Grove, Bentleyville, Hatchet, Nixburg, Hillabee Creek,
Eastern Lake Martin, Northern Lake Martin and Highway 9 and Highway
22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3273 8569 3276 8595 3277 8595 3277 8597
      3276 8597 3282 8634 3307 8627 3311 8559
      3284 8559
TIME...MOT...LOC 1153Z 271DEG 54KT 3297 8617 

HAIL...1.75IN
WIND...80MPH
 
$$

40/Sizemore
627 
WWUS54 KBMX 191212
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
712 AM CDT Sun Apr 19 2020

ALC037-191222-
/O.CAN.KBMX.SV.W.0096.000000T0000Z-200419T1230Z/
Coosa AL-
712 AM CDT Sun Apr 19 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COOSA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3273 8569 3276 8595 3277 8595 3277 8597
      3276 8597 3277 8601 3280 8600 3282 8601
      3303 8595 3305 8559 3284 8559
TIME...MOT...LOC 1212Z 275DEG 55KT 3290 8582 

$$

ALC123-191230-
/O.CON.KBMX.SV.W.0096.000000T0000Z-200419T1230Z/
Tallapoosa AL-
712 AM CDT Sun Apr 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHERN TALLAPOOSA COUNTY...

At 712 AM CDT, a severe thunderstorm was located over Jacksons' Gap,
or near Dadeville, moving east at 65 mph.

This is a very dangerous storm.

HAZARD...80 mph wind gusts and golf ball size hail.

SOURCE...Emergency management.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Alexander City, Dadeville, Camp Hill, Jacksons' Gap, New Site,
Hillabee Creek, Eastern Lake Martin, Northern Lake Martin, Wind Creek
State Park, Western Lake Martin, Southern Lake Martin, Daviston,
Susannah Crossing, Maxwell Gunter Recreation Area, Horseshoe Bend
National Military Park, Dare Park, Eagle Creek and Horseshoe Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3273 8569 3276 8595 3277 8595 3277 8597
      3276 8597 3277 8601 3280 8600 3282 8601
      3303 8595 3305 8559 3284 8559
TIME...MOT...LOC 1212Z 275DEG 55KT 3290 8582 

HAIL...1.75IN
WIND...80MPH
 
$$

40/Sizemore
430 
WWUS54 KBMX 191222
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
722 AM CDT Sun Apr 19 2020

ALC123-191230-
/O.CON.KBMX.SV.W.0096.000000T0000Z-200419T1230Z/
Tallapoosa AL-
722 AM CDT Sun Apr 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN TALLAPOOSA COUNTY...

At 722 AM CDT, a severe thunderstorm was located near Ridge Grove, or
near Camp Hill, moving east at 60 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Emergency management.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Dadeville, Camp Hill, Jacksons' Gap, Southern Lake Martin, Eastern
Lake Martin, Daviston, Susannah Crossing, Eagle Creek, Maxwell Gunter
Recreation Area, Horseshoe Bend and Horseshoe Bend National Military
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3275 8588 3304 8573 3305 8559 3284 8559
      3273 8569
TIME...MOT...LOC 1222Z 271DEG 54KT 3290 8564 

HAIL...1.25IN
WIND...70MPH
 
$$

40/Sizemore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:14 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 19, 5:14 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
514 AM CDT Sun Apr 19 2020

.UPDATE...
MESOSCALE UPDATE.

&&

.SHORT TERM...
/Updated at 0451 AM CDT Sun Apr 19 2020/

Multichannel water vapor imagery along with global model H500
fields agree in a well-defined trough over far Eastern New Mexico
while a shortwave trough was moving into the area from
Mississippi.

Hand surface analysis valid 09Z/4 am reveals the warm front
extending from south of Meridian, MS east to near Evergreen to
across the Wiregrass region of Southeast Alabama. Higher pressure
was present over the Carolinas while lower pressure was analyzed
to our west across the Mid South and Southern Mississippi River
Valley regions.

National surface analysis at 06z analyzed a surface low near the
Western Oklahoma Panhandle while surface high pressure was
centered over southeast Virginia.

Expect the surface warm front to continue advancing north over
the next few hours, likely to encompass much of our southwest
forecast area by mid morning.

Convection moving into our area from the west is elevated with
abundant lightning and a risk for large hail. Heavy rainfall will
also be a concern with satellite-derived precipitable water
values around 1.4 inches in eastern Mississippi though sampling
data is sparce and may be questionable in quality.

As the warm front moves northward, expect temperatures and dew
points to increase as temperature were in the upper 60s with dew
points in the mid 60s closer to the Gulf of Mexico. We will
provide further updates as the morning progresses and as we
acquire additional information.

05

Previous short-term discussion:
/Updated at 0222 AM CDT Sun Apr 19 2020/

Today and tonight.

A low-amplitude shortwave will move toward the Lower Mississippi
Valley today with severe weather expected in two waves. The first
wave will begin early this morning and continue through the late
morning as elevated thunderstorms develop north of a warm front.
These storms could produce damaging winds and hail up to golf ball
size or possibly larger.

A thermal gradient or effective front will develop as a result of
the morning convection and will be critical in determining the
northward extent of the afternoon and evening severe weather threat.
There is relatively good agreement on the placement of this
boundary which should be located near Montgomery around noon in a
WNW/ESE orientation. A late morning to early afternoon convective
minimum will give the atmosphere a chance to become quite
unstable south of the front. The most plausible scenario is for a
cluster of thunderstorms to form by early afternoon in eastern MS
and move eastward with the warm front beginning to slowly advance
to the northeast. The cluster of storms is likely to grow upscale
across our southwestern counties. Dewpoints around 70 F in the
warm sector and relatively cold temperatures aloft should yield in
SBCAPE of 2000-3500 J/kg. 60-65 kt 500 mb flow and an increasing
low-level jet will be supportive of supercells along the warm
front, bowing segments, and mesovortices mainly across the
southern half of our area. Large hail, damaging winds, and
tornadoes appear possible. There could also be a few elevated
severe storms north of the warm front containing damaging winds
and large hail.

While much attention has been given to the tornado threat across
our southern counties, the low-level wind field is not particularly
impressive. A tendency for veering surface winds could temper the
tornado threat with any pre-QLCS supercells. However, moderate to
strong instability and localized backing could help offset this.
A relatively greater wind damage and embedded tornado threat may
evolve within the QLCS with mid-level flow nearly perpendicular
to spots within the convective line. Damaging wind gusts up to 80
mph seem plausible. If inflow is sufficient, this situation would
also support the chance of strong, EF-2 to EF-3 tornadoes within
mesovortices. Once the QLCS gains momentum, it should quickly move
across out southeastern counties and may be out of our forecast
area by 10 PM.

Flash flooding is also a significant threat this afternoon and
evening along and north of the warm front due to training
thunderstorms.

.LONG TERM...
/Updated at 0245 PM CDT Sat Apr 18 2020/

Monday through Thursday.

With that initial storm system out of the way, we can start to look
towards the rest of the week. The upper level flow remains largely
zonal to WSW Monday and Tuesday, with dry weather indicated both
days. Another southern stream shortwave trough is forecast by the
models to move across the southern Plains and into the OH/TN valleys
in the Wednesday-Thursday time frame. The associated surface low is
forecast to track (roughly/generally speaking) from the ArkLaTex to
eastern KY or TN, with lowest pressures in the 990s.

Global models have now shown varying degrees of favorable
instability parameters, shear parameters, and severe weather
composite index parameters for at least a few runs now. I think
there is enough general agreement in the models now to introduce at
least a small confidence mention of severe/tornadoes in the HWO for
late Wednesday into Thursday. As per usual, there's still some
spatial, temporal, and magnitudinal (?) details to be hashed out.
But right now, it appears the main time frame of concern is late
Wednesday (probably overnight) into Thursday.

/61/

&&

.AVIATION...
06Z TAF Discussion.

Conditions to begin to deteriorate through the morning from
southwest to northeast as round one of strong to severe storms
move through. There may be a lull in the action once the warm
front moves through, but isolated to scattered storms could
develop and impact flights. The bigger impact to TAFs will be in
the afternoon after 18z in the west and possible through the end
of the in the southeast. Will continue to evaluate through the
period. Multiple AWW for MGM, TOI, and EET will likely be needed
through the second half of this cycle.

AMD NOT SKED will continue for ASN until further notice due to
persisting communication issues.

16

&&

.FIRE WEATHER...

A cold front will move through this morning with scattered rain
showers. Dry conditions are expected this afternoon with northwest
winds and RH values in the 35-45 percent range. A warm front will
move northward Sunday morning with multiple waves of showers and
storms expected through Sunday evening. Dry conditions should
return for Monday with RH values well above critical thresholds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     66  55  71  47  74 / 100 100  30   0   0
Anniston    68  56  73  48  75 / 100 100  20   0   0
Birmingham  70  57  73  50  76 / 100 100  10   0   0
Tuscaloosa  72  57  74  51  78 / 100 100   0   0   0
Calera      71  58  73  50  75 / 100 100  10   0   0
Auburn      70  61  73  51  75 / 100 100  20   0   0
Montgomery  77  62  75  52  79 / 100 100   0   0   0
Troy        79  64  78  54  79 / 100 100  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flash Flood Watch through late tonight for the following
counties: Autauga...Barbour...Bibb...Bullock...Calhoun...
Chambers...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore...
Fayette...Greene...Hale...Jefferson...Lamar...Lee...Lowndes...
Macon...Marengo...Montgomery...Perry...Pickens...Pike...
Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...
Tallapoosa...Tuscaloosa...Walker.

&&
Hazardous weather outlook, Apr 19, 3:13 AM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
313 AM CDT Sun Apr 19 2020

ALZ011>015-017>050-201115-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
313 AM CDT Sun Apr 19 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There will be two waves of severe storms today. The first wave is
ongoing and is expected to continue through 11 AM. A few severe
storms could produce hail up to golf ball size and damaging winds up
to 60 mph. This threat covers all of Central Alabama.

A second, stronger wave of severe storms is expected this afternoon
and evening from 2 PM to midnight. The greatest threat for severe
storms and the tornado threat should remain across the southern half
of Central Alabama or along and south of a line from Sumter County to
Chilton County to Chambers County. Strong tornadoes, damaging winds
up to 80 mph and golf ball size will be possible in this area. To the
north, a few storms could produce damaging winds and quarter size
hail.

Training thunderstorms may result in flash flooding this afternoon
and evening.

Minor flooding is occurring along portions of the Tombigbee and
Black Warrior river basins. Please see flood statements for specific
details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Minor flooding will continue along portions of the Tombigbee and
Black Warrior river basins through Sunday. Please see flood
statements for specific details.

There is a threat of another round of severe thunderstorms,
including tornadoes, across all of central Alabama from late
Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
today and tonight. Please follow all local, state, and CDC guidelines
in regards to travel.

In the hours before

Special weather statement, Apr 19, 2:37 AM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
237 AM CDT Sun Apr 19 2020

ALZ022-030-031-190830-
Greene AL-Pickens AL-Sumter AL-
237 AM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PICKENS...NORTHWESTERN
GREENE AND NORTHWESTERN SUMTER COUNTIES UNTIL 330 AM CDT...

At 237 AM CDT, Doppler radar was tracking a strong thunderstorm near
Paulette, or 19 miles southwest of Aliceville, moving northeast at 55
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Aliceville, Gordo, McMullen, Garden, Mantua, Panola, Jena, Benevola,
Johnston Lake, Geiger, Gainesville Lake Campground, Warsaw, Dillburg,
George Downer Airport, Kirk, Pleasant Ridge, Pioneer, Cochrane and
Lewiston.

LAT...LON 3309 8833 3338 8784 3308 8783 3285 8836
TIME...MOT...LOC 0737Z 238DEG 46KT 3294 8841

87/GRANTHAM
Special weather statement, Apr 19, 4:27 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
427 AM CDT Sun Apr 19 2020

ALZ022-030-031-191015-
Greene AL-Pickens AL-Sumter AL-
427 AM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PICKENS...NORTHERN
GREENE AND NORTHWESTERN SUMTER COUNTIES UNTIL 515 AM CDT...

At 427 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cooksville, or 16 miles southwest of Aliceville, moving east at 60
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Union, New West Greene, Mantua, Panola, West Greene, Knoxville,
Geiger, Snoddy, Warsaw, Clinton, Pleasant Ridge, Cochrane and
Lewiston.

LAT...LON 3306 8833 3312 8784 3302 8783 3302 8771
      3299 8771 3298 8775 3296 8774 3295 8775
      3295 8773 3294 8774 3293 8776 3293 8777
      3291 8776 3290 8777 3286 8836
TIME...MOT...LOC 0927Z 263DEG 51KT 3296 8837

87/GRANTHAM
Special weather statement, Apr 19, 5:29 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
529 AM CDT Sun Apr 19 2020

ALZ025-034>036-191115-
Chilton AL-Bibb AL-Shelby AL-Coosa AL-
529 AM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILTON...SOUTHERN
SHELBY...BIBB AND NORTHWESTERN COOSA COUNTIES UNTIL 615 AM CDT...

At 529 AM CDT, Doppler radar was tracking a strong thunderstorm near
Low Gap, or 9 miles west of Brent, moving east at 65 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Calera, Montevallo, Brent, Columbiana, Centreville, Jemison,
Wilsonville, Thorsby, West Blocton, Wilton, Gap Of The Mountain,
American Village, West Centreville, Marble Valley, Ashby, Brierfield
Ironworks Park, Low Gap, Mertz, Lay Lake Dam and University Of
Montevallo.

LAT...LON 3301 8732 3309 8731 3321 8646 3320 8646
      3319 8650 3317 8650 3313 8646 3310 8649
      3310 8645 3291 8644 3289 8740 3300 8741
TIME...MOT...LOC 1029Z 264DEG 58KT 3299 8732

87/GRANTHAM
Special weather statement, Apr 19, 6:14 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
614 AM CDT Sun Apr 19 2020

ALZ025-027-034>036-191200-
Chilton AL-Bibb AL-Shelby AL-Talladega AL-Coosa AL-
614 AM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA...
NORTHEASTERN CHILTON...SOUTHEASTERN SHELBY...EAST CENTRAL BIBB AND
NORTHWESTERN COOSA COUNTIES UNTIL 700 AM CDT...

At 614 AM CDT, Doppler radar was tracking a strong thunderstorm near
Jemison, moving east at 55 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Calera, Montevallo, Columbiana, Jemison, Wilsonville, Talladega
Springs, Thorsby, Wilton, Gap Of The Mountain, Strickland Crossroads,
Marble Valley, Moriah, Fayetteville, Ashby, Brierfield Ironworks
Park, Lay Lake Dam, University Of Montevallo, Unity, Lay Lake and
Mitchell Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3291 8691 3309 8694 3323 8639 3291 8633
TIME...MOT...LOC 1114Z 262DEG 47KT 3301 8680

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:40 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter21 days
Apr 18, 9:40 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter21 days
Apr 19, 2:37 AM CDTSpecial Weather StatementBMXPickens53 min
Apr 19, 4:27 AM CDTSpecial Weather StatementBMXGreene48 min
Apr 19, 4:53 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Tuscaloosa49 min
Apr 19, 5:29 AM CDTSpecial Weather StatementBMXBibb46 min
Apr 19, 6:14 AM CDTSpecial Weather StatementBMXShelby46 min
Apr 19, 6:24 AM CDTSevere Thunderstorm WarningBMXChilton, Coosa, Shelby, Talladega36 min
Apr 19, 6:57 AM CDTSpecial Weather StatementBMXFayette33 min
Apr 19, 7:21 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Tallapoosa54 min
Apr 19, 7:41 AM CDTSpecial Weather StatementBMXJefferson34 min
Apr 19, 7:52 AM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa24 min
Apr 19, 8:00 AM CDTFlash Flood WarningBMXBibb, Chilton, Coosa, Jefferson, Shelby, Tuscaloosa3 hr
Apr 19, 8:52 AM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby29 hr
Apr 19, 8:56 AM CDTRiver Flood WarningBMXElmore, Montgomery4 days
Apr 19, 9:03 AM CDTRiver Flood WarningBMXDallas, Perry3 days
Apr 19, 9:13 AM CDTFlash Flood WarningBMXTallapoosa3 hr
Apr 19, 10:35 AM CDTSpecial Weather StatementBMXPickens40 min
Apr 19, 10:45 AM CDTSevere Thunderstorm WarningBMXPickens26 min
Apr 19, 10:59 AM CDTFlash Flood Warning Considerable damage threatBMXBibb, Chilton, Coosa, Shelby, Talladega3 hr
Apr 19, 11:09 AM CDTSpecial Weather StatementBMXTuscaloosa36 min
Apr 19, 11:42 AM CDTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby, Tuscaloosa3 hr
Apr 19, 12:45 PM CDTAreal Flood AdvisoryBMXChambers, Tallapoosa4 hr
Apr 19, 12:57 PM CDTFlash Flood WarningBMXBarbour, Bullock3 hr
Apr 19, 1:57 PM CDTAreal Flood WarningBMXBibb, Chilton, Coosa, Perry, Shelby, Talladega6 hr
Apr 19, 2:11 PM CDTSpecial Weather StatementBMXDallas34 min
Apr 19, 2:21 PM CDTSpecial Weather StatementBMXSumter24 min
Apr 19, 2:44 PM CDTSpecial Weather StatementBMXGreene31 min
Apr 19, 2:53 PM CDTAreal Flood AdvisoryBMXBibb, Greene, Jefferson, Pickens, Shelby, Tuscaloosa3 hr
Apr 19, 3:21 PM CDTFlash Flood WarningBMXChambers, Tallapoosa3 hr
Apr 19, 3:48 PM CDTSpecial Weather StatementBMXSumter27 min
Apr 19, 4:22 PM CDTSpecial Weather StatementBMXMarengo23 min
Apr 19, 4:48 PM CDTSevere Thunderstorm WarningBMXMarengo42 min
Apr 19, 5:08 PM CDTSevere Thunderstorm WarningBMXSumter37 min
Apr 19, 5:21 PM CDTAreal Flood AdvisoryBMXAutauga, Elmore, Lee, Macon, Tallapoosa3 hr
Apr 19, 5:23 PM CDTSpecial Weather StatementBMXElmore37 min
Apr 19, 5:30 PM CDTSpecial Weather StatementBMXLee45 min
Apr 19, 5:40 PM CDTSpecial Weather StatementBMXMarengo35 min
Apr 19, 5:55 PM CDTTornado WarningBMXMarengo23 min
Apr 19, 6:18 PM CDTSpecial Weather StatementBMXLowndes42 min
Apr 19, 6:35 PM CDTSevere Thunderstorm WarningBMXLowndes40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.